Hi I am new to this forum. I am currently under going tx for hep-c, I have 18weeks left, my thyroid went from hyper to hypo. I am now on thyroid meds. and have had this problem,with discoloration around my eyes ,and pools of fluid build up. Would appreciate any advice thank you
Hypothyroidism can cause fluid retention and I also had these ginormous 'bags' under my eyes when on anti-thyroid meds.
Maybe you have gone hypo and need the meds reduced/increased.....depending whether on a T4 med or antithyroid meds.
When was the last time you had labs done?
I am hypo, was put on 50mcg, then increasedto 100mcg, I am on generic synthroid. my doctor never gives the numbers, it just says the thyroid-stimulating hormone is still quite elevated indicating that you are still hyothyroid.
In order to really be in control of your treatment, you should ask for a copy of the lab report; in the US, your doctor is required to give you one if you ask for it.
In addition, it's never enough to test only TSH levels; this can be very deceiving and any doctor who does this, will keep you ill much longer than necessary.
You need to have your Free T3 and Free T4 levels tested as well. These are the actual thyroid hormones and correlate much better with symptoms, than TSH which is a pituitary hormone.
When I was hypo, I had huge dark bags under my eyes, also. They were one of the first things to go away when my thyroid levels began coming back into line. That tells me that most likely, you are still off on your med. It takes time to get everything regulated for symptom relief; particularly, if you aren't getting FT3 and FT4 done because you have no idea where you really are.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.